Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 34, NWS Fort Worth, TX

December 26, 200831 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 26, 2008, 10:16 AM CST for 31 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 10:16 AM CST (16:16 UTC)
Expired
Dec 26, 2008, 5:00 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX
All 31 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 261616
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1016 AM CST FRI DEC 26 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST FOR PARTS OF NORTH TEXAS...

.A STRONG SOUTHERLY PRESSURE GRADIENT WILL OCCUR ACROSS MOST OF
NORTH TEXAS THROUGH THIS AFTERNOON...AHEAD OF A VIGOROUS STORM
SYSTEM NOW MOVING EAST ACROSS THE ROCKIES. SOUTH WINDS WILL BE
VERY GUSTY THIS AFTERNOON ACROSS THE ADVISORY AREA. 

TXZ092>094-102>105-117>122-130>135-141>146-156>160-174-262300-
/O.NEW.KFWD.WI.Y.0034.081226T1616Z-081226T2300Z/
COOKE-GRAYSON-FANNIN-WISE-DENTON-COLLIN-HUNT-PARKER-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-ERATH-HOOD-SOMERVELL-JOHNSON-
ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...
GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE
1016 AM CST FRI DEC 26 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

SOUTH WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH ARE
EXPECTED THROUGH THIS AFTERNOON. WINDS SHOULD DIMINISH SOMEWHAT
AND JUST BEFORE DARK...OR 5 PM CST. 

A WIND ADVISORY MEANS STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
ORIENTED ROADS AND HIGHWAYS. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS SHOULD TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS
THAT MAY BE BLOWN AROUND IN THE STRONG WINDS

$$

05/
2 follow-up statements
000 
WWUS74 KFWD 261824 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1224 PM CST FRI DEC 26 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST FOR PARTS OF NORTH
TEXAS...

.A STRONG SOUTHERLY PRESSURE GRADIENT WILL OCCUR ACROSS MOST OF
NORTH TEXAS THROUGH THIS AFTERNOON...AHEAD OF A VIGOROUS STORM
SYSTEM NOW MOVING EAST ACROSS THE ROCKIES. SOUTH WINDS WILL BE
VERY GUSTY THIS AFTERNOON ACROSS THE ADVISORY AREA.

TXZ092>094-102>105-117>122-130>135-141>146-156>160-174-262300-
/O.CON.KFWD.WI.Y.0034.000000T0000Z-081226T2300Z/
COOKE-GRAYSON-FANNIN-WISE-DENTON-COLLIN-HUNT-PARKER-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-ERATH-HOOD-SOMERVELL-JOHNSON-
ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...
GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE
1224 PM CST FRI DEC 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

SOUTH WINDS WILL CONTINUE AT 25 TO 30 MPH...WITH GUSTS IN EXCESS
OF 40 MPH THROUGH THIS AFTERNOON. WINDS SHOULD DIMINISH SOMEWHAT
AND JUST BEFORE DARK...OR 5 PM CST.

A WIND ADVISORY MEANS STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
ORIENTED ROADS AND HIGHWAYS. BOATERS SHOULD USE EXTRA CAUTION
WHEN VENTURING ONTO AREA LAKES. RESIDENTS SHOULD TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS

$$
000 
WWUS74 KFWD 262255
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CST FRI DEC 26 2008

...WIND ADVISORY EXPIRING AT 5 PM...

.THE WIND ADVISORY FOR NORTH TEXAS IS EXPIRING. WINDS WILL
CONTINUE AT 15 TO 20 MPH GUSTING TO NEAR 30 MPH OVERNIGHT.

TXZ092>094-102>105-117>122-130>135-141>146-156>160-174-270000-
/O.EXP.KFWD.WI.Y.0034.000000T0000Z-081226T2300Z/
COOKE-GRAYSON-FANNIN-WISE-DENTON-COLLIN-HUNT-PARKER-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-ERATH-HOOD-SOMERVELL-JOHNSON-
ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...
GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE
455 PM CST FRI DEC 26 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY FOR NORTH TEXAS IS EXPIRING. WINDS WILL
CONTINUE AT 15 TO 20 MPH GUSTING TO NEAR 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 5:10 AM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Dec 26, 5:10 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
510 AM CST FRI DEC 26 2008

.AVIATION...
SOUTH WINDS OF 10-20 KTS WILL CONTINUE TO PUMP GULF MOISTURE
NORTHWARD. THESE WINDS HAVE KEPT SIGNIFICANT FOG FROM DEVELOPING
THIS MORNING AND SPEEDS WILL CONTINUE TO INCREASE THROUGHOUT THE
DAY. MVFR CIGS WILL PREVAIL THE NEXT 24 HRS. NAM AND WRF FORECASTS
DONT INITIATE CONVECTION UNTIL AROUND 12Z SATURDAY WHEN THE CAP
FINALLY ERODES. EXPECT A LINE OF STORMS TO MOVE QUICKLY THROUGH
THE METRO AREA BETWEEN 27/12 AND 27/16. GUSTY CROSSWINDS WITH
SPEEDS OF 23G33KTS WILL FOLLOW THE CONVECTION. FROPA WILL OCCUR A
FEW HOURS BEYOND THIS TAF VALID TIME. SH/13

&&

.PREV DISCUSSION... /ISSUED 248 AM CST FRI DEC 26 2008/
AS EXPECTED...DEWPOINTS HAVE INCREASED SUBSTANTIALLY FROM JUST 24
HOURS AGO. STRATUS AND AREAS OF DRIZZLE/FOG DEVELOPED THIS MORNING
ACROSS NORTH TEXAS...AND SHOULD PERSIST THROUGH MID MORNING.

STRONG SOUTHWESTERLY FLOW HAS ADVECTED AN ELEVATED MIXED LAYER
INTO NORTH TEXAS...EVIDENT ON FWD 00Z SOUNDING. BOTH NAM AND GFS
SUGGEST CAPPING INVERSION WILL LIKELY HOLD THROUGHOUT THE
AFTERNOON AND EVENING HOURS. WILL CONTINUE TO CARRY ONLY A SLIGHT
CHANCE OF AFTERNOON THUNDERSTORMS OVER OUR EASTERN CWA. ANY STORMS
THAT DEVELOP THIS AFTERNOON ARE EXPECTED TO BE RATHER ISOLATED IN
NATURE AND GENERALLY BELOW SEVERE LIMITS.

STRONGER STORMS WILL INITIATE AFTER 00Z...AND MORE SPECIFICALLY
AFTER 03Z....WITH GREATEST AREAL COVERAGE STILL EXPECTED BETWEEN
06Z AND 12Z. AXIS OF ELEVATED INSTABILITY /ML CAPES FROM 1000 TO
1500J/KG/ WILL DEVELOP NEAR THE INTERSTATE 35 CORRIDOR...AND
OVERSPREAD EASTERN SECTIONS OF THE FORECAST AREA DURING THE EARLY
MORNING HOURS.

FORECAST SOUNDINGS FROM BOTH THE NAM AND GFS INDICATE STEEP MID
LEVEL LAPSE RATES AND DRY WEDGE WITHIN THE 900-650MB LAYER. GIVEN
THIS PROFILE...LARGE HAIL WILL BE THE PRIMARY HAZARD WITH ANY STORMS
THAT DEVELOP. TORNADO THREAT IS LOW...BUT NON-ZERO. MOST FAVORABLE
TIME FOR ISOLATED TORNADOES WILL BE DURING THE MID EVENING HOURS
ACROSS NORTHERN AND NORTHEASTERN SECTIONS OF THE CWA. TORNADO
POTENTIAL WILL LIKELY HINGE ON THE ABILITY OF INDIVIDUAL STORMS
BEING ABLE TO TAP INTO THE BOUNDARY LAYER. THIS ABILITY REMAINS
QUESTIONABLE. FURTHERMORE...STRONG AMBIENT WINDS WILL PERSIST
OVERNIGHT. DAMAGING WIND GUSTS REACHING THE SURFACE WILL NOT BE OUT
OF THE QUESTION...BUT THE GREATEST WIND THREAT MAY HOLD OFF UNTIL
NEAR DAWN IN ASSOCIATION WITH THE SQUALL LINE.

INITIALLY...SUPERCELLS ARE POSSIBLE AS OPPORTUNITY FOR DISCRETE
CELLS IS BEST. AFTER 03Z...EXPECT MULTICELLULAR CLUSTERS AS THE
PRIMARY STORM MODE. SOME ECHO TRAINING MAY OCCUR...ESPECIALLY
ALONG THE RED RIVER. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AS
THE EARLY MORNING PROGRESSES...STRONGER FORCING SHOULD ENABLE
STORMS TO ORGANIZE INTO A SQUALL LINE ALONG/AHEAD OF APPROACHING
COLD FRONT. DAMAGING WIND THREAT WILL INCREASE AS SQUALL LINE
PUSHES ACROSS EASTERN PORTIONS OF NORTH TEXAS.

HAVE GENERALLY FOLLOWED THE NAM FOR SLOWER TIMING OF FROPA IN WIND
GRIDS. EXPECT ALL CONVECTION TO EXIT OUR CWA DURING THE AFTERNOON
HOURS ON SATURDAY. DRY WEATHER IS EXPECTED THROUGH THE EARLY PART
OF NEXT WEEK. SOME SHOWERS MAY BE POSSIBLE BY THE MID TO LATE NEXT
WEEK...BUT CONFIDENCE IS LOW AT THIS TIME.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  64  67  35  64 /  20  80  50   0   0
WACO, TX              78  65  69  35  62 /  20  40  40   0   0
PARIS, TX             74  63  63  32  59 /  20  80  90   0   0
DENTON, TX            76  62  66  28  63 /  20  80  50   0   0
MCKINNEY, TX          76  65  65  29  60 /  20  80  60   0   0
DALLAS, TX            77  64  67  34  64 /  20  80  50   0   0
TERRELL, TX           75  65  65  37  61 /  20  70  70   0   0
CORSICANA, TX         76  65  65  36  63 /  20  50  60   0   0
TEMPLE, TX            78  66  69  37  63 /  20  30  40   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

13/21
Hazardous weather outlook, Dec 26, 5:10 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
510 AM CST FRI DEC 26 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
510 AM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY EAST OF I-35. BY
TONIGHT...THUNDERSTORM CHANCES WILL EXPAND TO INCLUDE ALL OF NORTH
TEXAS. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES THIS EVENING. THE MOST LIKELY AREA
FOR SEVERE WEATHER WILL EXIST EAST OF I-35 AND NORTH OF I-20. IN
ADDITION...LOCALIZED FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES AND LOCALIZED FLOODING WILL BE POSSIBLE
SATURDAY ACROSS ALL OF NORTH TEXAS. THUNDERSTORM CHANCES WILL END
WEST TO EAST SATURDAY EVENING.

AN ELEVATED FIRE DANGER WILL EXIST SATURDAY AFTERNOON AND EVENING
WEST OF I-35 DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED EAST OF I-35 AND NORTH OF
I-20 LATE TONIGHT.

13

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:10 PM CSTFire Weather WatchFWDBell, Bosque, Comanche, Cooke, Coryell, Denton and 18 more13 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.